MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer has been dispatched to the customer site to perform a precision study using the customer's bcs xp system and innovance heparin reagent.Siemens is investigating the issue.
 
Event or Problem Description
One discordant falsely elevated and four discordant falsely low heparin results were obtained on a patient sample on a bcs xp system using a non-siemens assay.The sample was also repeated once more for heparin on the bcs xp system using innovance heparin reagent, resulting falsely low.The discordant results were not reported to the physician(s).The correct heparin result for this patient was reported to physician(s), but it is unknown which system and reagent were used to obtain the correct result.One discordant falsely elevated and two discordant falsely low heparin results were also obtained on a patient sample from a different patient on the same bcs xp system using a non-siemens assay.The sample was repeated a fourth time for heparin on the bcs xp system using a non-siemens assay, generating the correct result which was reported to the physician(s).The sample was also repeated once more for heparin on the bcs xp system using innovance heparin reagent, resulting falsely low.None of the discordant results were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant heparin results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00001 on 05-jan-2021.Additional information (19-jan-2021): quality controls (qc) run using the innovance heparin reagent recovered in range at the time of the event.However, some of the qc run with the non-siemens assay did not recover in range at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer site and ran a precision study using the non-siemens assay, which performed acceptably.Siemens cannot rule out pre-analytical factors such as sample integrity issues or interferences due to patient medication as potential causes of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11117949
Report Number9610806-2021-00001
Device Sequence Number19097659
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1